Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Pain in lower back, stomach after drinking alcohol. History of gastritis. Cause of worry?

good evening i wondered if you could help me i have been a heavy drinker for about 4 years but just lately i have been getting abit of pain not severe in my lower back and in my stomach which lasts 3-4 days then seems to clear but will return next time i have a drink. i have been diagnosed with gastritis twice in the last 2 years but wondered if i should be concered as it could be something else many thanks
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
hi there, heavy drinking for 4 years cannot be good for you and it is right for you to be concerned. The stomach ache can be explained by the gastritis but the back pain is something else. Kindlly get your serum amylase levels done the next time you have such pain. If it is elevated you will need to visit your physician as it signifies pancreatitis and it is quite a serious condition. You could also get an abdominal ultrasound done. Do try to cut down on your alcohol intake and do see to it that you consume lots of carbohydrate and protein rich food along with it. Taking antacids may temporarily aleviate your pain and discomfort but in the long run you need to curb the habit. If you smoke as well then you need to cut down on that as well because it tends to aggravate the condition,. take care.
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor